Alert archive / Nevada / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 13, NWS Elko, NV
NWS Elko, NV issued this severe thunderstorm warning at Jun 3, 2015, 2:01 PM PDT for Elko County, White Pine County, Nevada. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2015, 2:01 PM PDT (21:01 UTC)
- Expired
- Jun 3, 2015, 2:32 PM PDT
- In force
- 31 min
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
Counties Elko County, NV, White Pine County, NV
The radar
The Salt Lake City radar (KMTX), 196 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 9.0 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2351 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
049 WUUS55 KLKN 032101 SVRLKN NVC007-033-032145- /O.NEW.KLKN.SV.W.0013.150603T2101Z-150603T2145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ELKO NV 201 PM PDT WED JUN 3 2015 THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN WHITE PINE COUNTY IN NORTHEASTERN NEVADA... SOUTHEASTERN ELKO COUNTY IN NORTHEASTERN NEVADA... * UNTIL 245 PM PDT * AT 200 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14 MILES NORTHWEST OF IBAPAH...OR 24 MILES EAST OF LAGES JUNCTION...AND MOVING NORTHEAST AT 20 MPH. * THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN WHITE PINE AND SOUTHEASTERN ELKO COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 4002 11431 4016 11432 4032 11404 4005 11405 TIME...MOT...LOC 2100Z 234DEG 16KT 4017 11418 $$ JRM
2 follow-up statements
594 WWUS55 KLKN 032113 SVSLKN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 213 PM PDT WED JUN 3 2015 NVC007-033-032145- /O.CON.KLKN.SV.W.0013.000000T0000Z-150603T2145Z/ WHITE PINE NV-ELKO NV- 213 PM PDT WED JUN 3 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM PDT FOR NORTHEASTERN WHITE PINE AND SOUTHEASTERN ELKO COUNTIES... AT 213 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14 MILES NORTHWEST OF IBAPAH...OR 28 MILES EAST OF LAGES JUNCTION...MOVING NORTHEAST AT 20 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THE DAMAGING WINDS. THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN WHITE PINE AND SOUTHEASTERN ELKO COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 4006 11427 4018 11427 4032 11404 4005 11405 TIME...MOT...LOC 2113Z 234DEG 16KT 4020 11412 $$ JRM
724
WWUS55 KLKN 032132
SVSLKN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
232 PM PDT WED JUN 3 2015
NVC007-033-032142-
/O.CAN.KLKN.SV.W.0013.000000T0000Z-150603T2145Z/
WHITE PINE NV-ELKO NV-
232 PM PDT WED JUN 3 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WHITE PINE AND
SOUTHEASTERN ELKO COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4006 11427 4018 11427 4032 11404 4005 11405
TIME...MOT...LOC 2130Z 234DEG 16KT 4025 11403
$$
JRMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:06 AM PDT, 10 hours 55 minutes earlier.
Area forecast discussion, Jun 3, 3:06 AM PDT, 10 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 306 AM PDT WED JUN 3 2015 .SYNOPSIS...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO RETURN TO NORTHERN NEVADA...PRIMARILY NORTH OF US HIGHWAY 50...THIS AFTERNOON. LOW PRESSURE IN CALIFORNIA WILL ALLOW THUNDERSTORMS TO REDEVELOP ACROSS NORTHWEST NEVADA THURSDAY. TROPICAL MOISTURE IS EXPECTED TO BRING WIDESPREAD RAIN TO NEVADA BY THE WEEKEND. && .SHORT TERM...TODAY THROUGH THURSDAY. SATELLITE IMAGERY THIS MORNING IS SHOWING SOME HIGH CLOUDS MOVING ACROSS CENTRAL NEVADA AT THIS TIME. FURTHER WEST...MORE CLOUDS ARE SEEN DUE TO A PIECE OF ENERGY IN THE FLOW. THIS ENERGY WILL CONTINUE TO TREK EASTWARD AND WILL BE IN NORTHERN CALIFORNIA BY LATER THIS AFTERNOON. IN ADDITION...A 250 MB JET WILL BE JUST ACROSS NORTHERN ELKO COUNTY. 0-3 KM BULK SHEAR MAGNITUDES WILL BE IN THE 25-35 KNOT RANGE. WITH MOISTURE AND INSTABILITY...SOME STORMS MAY BE STRONG TO SEVERE...WITH WIND GUSTS OF 50-60 MPH AND HALF INCH HAIL POSSIBLE WITH SOME STORMS. THE HIGHEST PROBABILITY FOR THESE STORMS CONTINUE TO RESIDE IN NORTHERN ELKO COUNTY. BY WEDNESDAY NIGHT AND THURSDAY...CLOUDS WILL BE ON THE DECREASE DURING THE EVENING...WITH LOW TEMPERATURES DROPPING INTO THE MID 40S TO LOW 50S. THE UPPER LEVEL LOW PRESSURE SYSTEM WILL SAG TO THE SOUTHEAST AND START CLOSING OFF IN MID-CALIFORNIA BY THURSDAY. OUT AHEAD OF THE SYSTEM...UPPER DIFFLUENCE WILL BE OVER NORTHERN NEVADA...ALONG WITH A 60 KNOT UPPER JET. AGAIN...MOISTURE AND INSTABILITY WILL COMBINE WITH THE AFOREMENTIONED INGREDIENTS TO PRODUCE SHOWERS AND THUNDERSTORMS...WITH SOME STORMS POSSIBLY STRONG. HIGHS WILL BE IN THE MID 70S TO LOW 80S. .LONG TERM...THURSDAY NIGHT THROUGH NEXT WEDNESDAY. FAIRLY HIGH CONFIDENCE IN LONG TERM FORECAST AS MODELS IN GOOD AGREEMENT THROUGH THE PERIOD. THURSDAY NIGHT AND FRIDAY A 500MB LOW WILL SLOWLY MOVE ACROSS SOUTHERN CALIFORNIA WITH SHOWERS AND THUNDERSTORMS. PW'S WILL BE ON THE INCREASE AS TROPICAL MOISTURE BEGINS TO MOVE TOWARDS THE SOUTHWESTERN US. SATURDAY AND SUNDAY...THE LOW PRESSURE SYSTEM WILL SLOWLY TRACK ACROSS THE GREAT BASIN AND WILL PULL IN MOISTURE FROM THE REMNANTS OF HURRICANES ANDRES AND BLANCO WITH PW'S INCREASING TO AROUND .75" WHICH IS WELL ABOVE NORMAL FOR EARLY JUNE. SO SOME PORTIONS OF THE AREA COULD SEE HEAVY RAINFALL ESPECIALLY DURING THE AFTERNOON HOURS. MONDAY AND TUESDAY...WILL BE A BIT DRIER AS THE LOW WEAKENS AS IT MOVES NORTHEAST AND A RIDGE BUILDS IN FROM THE SOUTHWEST. KEPT ISOLATED SHOWERS AND THUNDERSTORMS FOR SOME AREAS BUT OVERALL DRIER AS PW'S DECREASE AND STABILITY INCREASES. WEDNESDAY...MODELS HINT AT ANOTHER SHORTWAVE BRINGING SHOWERS AND THUNDERSTORMS TO NORTHERN NEVADA SOME MINOR DIFFERENCES BETWEEN MODELS ON THIS FEATURE. && .AVIATION...CLOUDS WILL INCREASE THROUGH THE DAY WITH VCTS NEAR KEKO WITH A 20-30 PERCENT CHANCE OF THUNDERSTORMS THERE. RAIN WILL BE LIMITED SO DO NOT EXPECT MUCH IN THE WAY OF WET RUNWAYS. A 10 TO 15 PERCENT CHANCE OF THUNDERSTORMS NEAR KELY BUT KEPT IT OUT OF TAF AS IT WILL MAINLY STAY NORTH OF AIRFIELD. && .HYDROLOGY...LAMOILLE CREEK IS RUNNING NEAR ACTION STAGE AT THIS TIME...ABOUT 3.6 FEET...AND SHOULD STAY BELOW ACTION STAGE THROUGH THE THE WEEK. WITH INCREASING TROPICAL MOISTURE AND DECENT SNOW PACK ABOVE 9500FT...LAMOILLE CREEK COULD RISE ABOVE ACTION STAGE LATER THIS WEEKEND OR EARLY NEXT WEEK. IT WILL DEPEND ON HOW MUCH TROPICAL MOISTURE IS ENTRAINED INTO NORTHERN NEVADA AND EXACTLY HOW MUCH RAIN THE RUBY MTNS WILL SEE. THE ROBINSON LAKE SNOTEL SITS AT 9200 FT AND STILL HAS ABOUT 27 INCHES OF SNOW. MANY PLACES IN THE RUBIES HAVE A SIMILAR SNOW PACK...AT OR ABOVE THAT ELEVATION. ALTHOUGH FLOODING IS NOT EXPECTED...LAMOILLE CREEK COULD RISE INTO ACTION STAGE DURING THE WEEKEND. PLEASE STAY TUNED TO NOAA WEATHER RADIO FOR UPDATES AS WE GET CLOSER TO THE WEEKEND. && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 86/90/90
In the hours before
Special weather statement, Jun 3, 1:34 PM PDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
134 PM PDT WED JUN 3 2015
NVZ030-031-032115-
NORTHERN ELKO COUNTY NV-HUMBOLDT COUNTY NV-
134 PM PDT WED JUN 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ELKO AND
NORTHEASTERN HUMBOLDT COUNTIES UNTIL 215 PM PDT...
AT 133 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 31
MILES EAST OF MCDERMITT...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS OF 45 TO 55 MPH AND SMALL HAIL WILL BE POSSIBLE WITH THIS
STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN ELKO
AND NORTHEASTERN HUMBOLDT COUNTIES.
LAT...LON 4192 11683 4185 11721 4191 11720 4200 11717
4200 11678
TIME...MOT...LOC 2033Z 239DEG 22KT 4191 11712
JRMSpecial weather statement, Jun 3, 1:52 PM PDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 152 PM PDT WED JUN 3 2015 NVZ033-035-032130- WHITE PINE COUNTY NV-SOUTHEASTERN ELKO COUNTY NV- 152 PM PDT WED JUN 3 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WHITE PINE AND SOUTHEASTERN ELKO COUNTIES UNTIL 230 PM PDT... AT 151 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15 MILES NORTHWEST OF IBAPAH...OR 20 MILES EAST OF LAGES JUNCTION... MOVING NORTHEAST AT 15 MPH. HALF INCH HAIL AND WIND GUSTS OF 45 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN WHITE PINE AND SOUTHEASTERN ELKO COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4003 11430 4012 11437 4038 11405 4008 11405 TIME...MOT...LOC 2051Z 230DEG 13KT 4015 11424 JRM
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 1:34 PM PDT | Special Weather Statement | LKN | 41 min | |
| Jun 3, 1:52 PM PDT | Special Weather Statement | LKN | 38 min | |
| Jun 3, 2:12 PM PDT | Special Weather Statement | LKN | Elko | 48 min |
| Jun 3, 2:30 PM PDT | Special Weather Statement | LKN | Elko | 45 min |
| Jun 3, 2:41 PM PDT | Special Weather Statement | LKN | 49 min | |
| Jun 3, 3:08 PM PDT | Special Weather Statement | LKN | 52 min | |
| Jun 3, 3:24 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 30 min |
| Jun 3, 3:46 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 44 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.